Alert archive / Montana / High Wind Warnings in 2022
High Wind Warning 7, NWS Great Falls, MT
NWS Great Falls, MT issued this high wind warning at Jan 28, 2022, 8:44 AM MST. It was in force for 8 hr. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jan 28, 2022, 8:44 AM MST (15:44 UTC)
- Expired
- Jan 28, 2022, 5:00 PM MST
- In force
- 8 hr
- Issued by
- NWS Great Falls, MT
The text
As transmitted.
462 WWUS75 KTFX 281544 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 844 AM MST Fri Jan 28 2022 MTZ009-010-048-290000- /O.NEW.KTFX.HW.W.0007.220128T1544Z-220129T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 844 AM MST Fri Jan 28 2022 ...HIGH WIND WARNING IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts to around 80 mph along the immediate eat slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak wind gusts today are likely to occur early this afternoon. Windy conditions persist through the weekend with a more widespread period of stronger winds likely late Sunday through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
2 follow-up statements
900 WWUS75 KTFX 281602 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 902 AM MST Fri Jan 28 2022 MTZ009-010-048-290000- /O.CON.KTFX.HW.W.0007.000000T0000Z-220129T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 902 AM MST Fri Jan 28 2022 ...HIGH WIND WARNING REMAINS IN EFFECT UNTIL 5 PM MST THIS AFTERNOON... * WHAT...West winds 30 to 40 mph with gusts up to 60 mph. Gusts to around 80 mph along the immediate east slopes of the Rocky Mountain Front. * WHERE...The Rocky Mountain Front, including all of Glacier County. * WHEN...Until 5 PM MST this afternoon. * IMPACTS...High winds may move loose debris, damage property and cause power outages. Travel could be difficult, especially for high profile vehicles. * ADDITIONAL DETAILS...Peak wind gusts today are likely to occur early this afternoon. Windy conditions persist through the weekend with a more widespread period of stronger winds likely late Sunday through Sunday night. PRECAUTIONARY/PREPAREDNESS ACTIONS... People are urged to secure loose objects that could be blown around or damaged by the wind. && $$ Hoenisch
986 WWUS75 KTFX 282343 NPWTFX URGENT - WEATHER MESSAGE National Weather Service Great Falls MT 443 PM MST Fri Jan 28 2022 MTZ009-010-048-290045- /O.EXP.KTFX.HW.W.0007.000000T0000Z-220129T0000Z/ Northern Rocky Mountain Front-Eastern Glacier-Southern Rocky Mountain Front- Including the following locations: Marias Pass, Bynum, Choteau, Browning, Heart Butte, Logan Pass, Augusta, and Cut Bank 443 PM MST Fri Jan 28 2022 ...HIGH WIND WARNING WILL EXPIRE AT 5 PM MST THIS AFTERNOON... The strong winds on the Rocky Mountain Front and adjacent plains generally peaked early this afternoon, and they have been decreasing since then. Although winds will remain gusty overnight, especially close to the Rocky Mountain Front, the threat for damaging winds has generally ended, so the High Wind Warning is being allowed to expire. $$ SC
What forecasters said that day
The local office's own words before this high wind warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Great Falls, MT wrote its last area forecast discussion before this high wind warning went out at Jan 28, 4:50 AM MST, 3 hours 54 minutes earlier.
Area forecast discussion, Jan 28, 4:50 AM MST, 3 hours 54 minutes before
Area Forecast Discussion National Weather Service Great Falls MT 450 AM MST Fri Jan 28 2022 Aviation Section Updated. .SYNOPSIS... Fair, mild and windy conditions prevail through Sunday across North-central Montana. Southwest valleys will remain cooler with temperatures inversions. Temperatures turn colder next week, with periods of light snow. && .DISCUSSION... A high amplitude ridge over the western CONUS will maintain fair weather for our region today. The stable conditions are favorable for valley temperatures inversions across Southwest Montana, with efficient cooling overnight, and a difficult daytime recovery in the deeper valleys where the cold air will resist mixing. In North-central Montana, temperatures are expected to reach near 50 degrees, enhanced by downslope winds. Relative humidity is likely to dip below 20 percent, and could be near 10 percent for some locations along the Rocky Mountain Front. The surface high over southern Idaho, and falling pressure over southern Alberta today will support stronger downslope winds in central and North-central Montana today. Model consensus supports sustained winds of 25-40 mph this afternoon, with gusts of 35 to 55 mph. Isolated wind gusts along the Rocky Mountain Front could exceed 60 mph. Although close to high wind warning criteria for a few locations, a warning will not be posted at this time as wind related impacts are not expect to occur on a widespread or prolonged basis. This overall pattern persists through the weekend. Although still windy, peak afternoon wind gusts will decrease slightly as the surface pressure gradient weakens. The upper level ridge gradually flattens out through Sunday, becoming more westerly. The westerly flow transports Pacific moisture up to the Northern Rockies, where orographic lift will begin to create mountain snowfall later Sunday afternoon. This will be the first sign of a transition to a period of colder weather next week. A strong cold front arrives from Canada on Monday, sending temperatures tumbling into the single digits by early Tuesday morning. Areas of light snow are likely to develop with this frontal passage, continuing into Tuesday or Wednesday. Ensemble forecasts indicate high confidence in the change to colder weather, but low confidence in how cold it will become, and how much snow to expect beyond a couple inches. && .AVIATION... 450 AM MST Fri Jan 28 2022 (28/12Z TAF period) VFR conditions prevail under increasing high clouds. Winds will strengthen across the plains through this afternoon, then decrease overnight. Mountain wave turbulence is possible. Refer to weather.gov/zlc for more detailed regional aviation weather and hazard information. && .PRELIMINARY POINT TEMPS/POPS... GTF 49 34 51 35 / 0 0 0 0 CTB 48 30 48 32 / 0 0 0 0 HLN 37 16 39 19 / 0 0 0 0 BZN 35 8 36 10 / 0 0 0 0 WYS 25 -7 29 -6 / 0 0 0 0 DLN 33 9 36 12 / 0 0 0 0 HVR 48 27 45 31 / 0 0 0 0 LWT 49 29 47 30 / 0 0 0 0 && .TFX WATCHES/WARNINGS/ADVISORIES... None. && http://www.weather.gov/greatfalls
In the hours before
Local storm report, Jan 28, 6:53 AM MST, 1 hour 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
653 AM MST FRI JAN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0521 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
01/28/2022 M79 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
&&
MOLDANLocal storm report, Jan 28, 6:55 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
655 AM MST FRI JAN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0406 AM NON-TSTM WND GST 23 SW DUPUYER 47.93N 112.81W
01/27/2022 E4 MPH TETON MT PUBLIC
DELAYED REPORT FROM SOCIAL MEDIA. AVERAGE OF
3 TO 5 INCHES OF NEW SNOW.
&&
MOLDANLocal storm report, Jan 28, 7:23 AM MST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
723 AM MST FRI JAN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0651 AM NON-TSTM WND GST 1 ENE EAST GLACIER PARK 48.45N 113.20W
01/28/2022 M61 MPH GLACIER MT MESONET
MESONET STATION MTBRN TWO MEDICINE BRIDGE
(MT DOT).
&&
MOLDANLocal storm report, Jan 28, 7:34 AM MST, 1 hour 10 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE GREAT FALLS MT
734 AM MST FRI JAN 28 2022
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0721 AM NON-TSTM WND GST 8 SE EAST GLACIER PARK 48.36N 113.11W
01/28/2022 M85 MPH GLACIER MT MESONET
MESONET STATION DCRM8 DEEP CREEK RAWS.
&&
MOLDANNearby
High Wind Warnings in Montana, 2022Every high wind warning in 2022
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.